Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Periods and medications

04/21/2008

Question:

I found that Prednisone and Arthrotec both effect my periods. I take both for RA. Last time I stoped Prednisone I had my period for six months. When I was on both I had it every two weeks. Now that I am off of both my period only last for three days when normaly before RA and any medications it would last seven days. I have been off both drugs this time for about four weeks now. Should I be concerned that my periods are only for three days? I this normal for some women to only have it for three days? I am 34 years old and also have been getting hot flashes lately. Could I be starting menapause so young?

Answer:

Menstrual cycles can change across the lifespan.  A 3-day cycle is normal for many women.  Check with your arthritis doctors about how often they see these symptoms at your age.  Your periods may take a while to adjust after stopping the medications.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati